Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 11, 2001, 2:38 PM EDT for Casey County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2001, 2:38 PM EDT (18:38 UTC)
- Expired
- May 11, 2001, 3:10 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Casey County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 111839 SVRSDF KYC045-111910- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 238 PM EDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASEY COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 310 PM EDT * AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RHEBER...OR ABOUT 25 MILES NORTHWEST OF SOMERSET...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIBERTY AROUND 255 PM EDT YOSEMITE AROUND 310 PM EDT MIDDLEBURG AROUND 315 PM EDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:45 PM EDT, 53 minutes earlier.
Area forecast discussion, May 11, 1:45 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 145 PM EDT FRI MAY 11 2001 ADVERTISED TRANSITION INTO COOLER AND DRIER AIR MASS XPCTD THIS EVENING AND SHOWERS AND THUNDERSTORMS WILL BE LIKELY ALONG AND IN ADVANCE OF FRNTL SYS AS IT PRESSES INTO THE LWR OH VLY. AM NOT OVERLY IMPRESSED WITH INTNS TSTM CHC/S BUT...MNTN NEEDS TO BE MADE IN 1ST PD OF ZFP...A FEW STORMS MAY BE MARGINALLY SEVERE. LI/S AT ERY AFTN ALREADY IN THE MINUS 4 TO MINUS 6 RANGE LOW LVL MOISTURE IS ADEQUATE. MODELS IN GENERAL AGREEMENT WITH PATTERN...BRINING THUNDERSTORMS INTO NORTHERN PARTS OF FORECAST AREA INTO THE WEE HOURS. AS DRIER AIR OVERSPREADS THE AREA ON SATURDAY...SHOWERS WILL END OVER EASTERN AND SOUTHERN SECTIONS WITH DECREASING CLOUDS ACROSS THE AREA. WILL USE A BLEND OF MAV AND FWC MOS TO PRODUCE FCST. .SDF...NONE. CONGER
In the hours before
Special weather statement, May 11, 9:12 AM EDT, 5 hours 26 minutes before
INZ076>079-083-084-089>092-KYZ023>025-028>033-112101- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 912 AM EDT FRI MAY 11 2001 ...A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF THE OHIO RIVER LATE THIS AFTERNOON AND THIS EVENING... THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY ALONG THE OHIO RIVER LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL DROP SOUTHEAST INTO INDIANA LATE THIS AFTERNOON WITH THUNDERSTORMS DEVELOPING SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY IN THE WARM...MOIST AND UNSTABLE AIR AHEAD OF THE FRONT. AS AN UPPER LEVEL IMPULSE MOVES OVER THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING...THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AND SOME OF THE STORMS COULD BECOME SEVERE. THESE STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND DANGEROUS LIGHTNING ALSO CAN BE EXPECTED. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIcONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. CONGER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:33 PM EDT | Severe Thunderstorm Warning | LMK | Simpson | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.